Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Nashville, TN

May 26, 2008Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2008, 4:13 PM CDT for Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2008, 4:13 PM CDT (21:13 UTC)
Expired
May 26, 2008, 4:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262114
SVROHX
TNC177-262145-
/O.NEW.KOHX.SV.W.0091.080526T2113Z-080526T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MCMINNVILLE...

* UNTIL 445 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  MCMINNVILLE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN WARREN COUNTY AT 430 PM CDT

LAT...LON 3576 8558 3568 8559 3566 8557 3553 8555
      3553 8562 3555 8563 3553 8565 3552 8587
      3556 8590 3574 8591
TIME...MOT...LOC 2113Z 270DEG 32KT 3564 8582

$$

LAROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:35 PM CDT, 38 minutes earlier.

Area forecast discussion, May 26, 3:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT MON MAY 26 2008

.DISCUSSION...
MOISTURE AND INSTABILITY AXIS OVER WESTERN AND MIDDLE TN THIS
AFTERNOON. MID LEVEL WESTERLY FLOW HELPING TO TRANSLATE THE SHOWER
AND TSTM ACTIVITY EASTWARD. CATEGORICAL POPS WILL BE ON ORDER FOR
THIS EVENING ACROSS MUCH OF THE MID STATE. ORIG THINKING WAS FOR
LIKLEY POPS BUT GIVEN CURRENT TRENDS...CATEGOICAL POPS ARE ON ORDER.

FRONTAL BOUNDARY TO APPROACH FROM THE NW ON TUES AFTERNOON AND
TUESDAY NIGHT. THUS...MOISTURE AND INSTABILITY WILL CONTINUE...AND
EVEN INCREASE AS WE GO THROUGH THE NEXT 48 HOURS. SHOWERS AND
TSTMS WILL ALSO BE LIKELY TONIGHT AND TUESDAY NIGHT AS UPPER
SHORTWAVES AND IMPULSES COMBINE WITH UPPER DIVERGENCE TO KEEP THE
CONVECTION GOING.

AS FOR TSTM INTENSITY...ORGANIZED WIND DRIVEN EVENTS APPEAR TO BE
LACKING FROM THE EQUATION. HOWEVER...CAPE INDUCED STRONG STORMS CAN
AGAIN BE EXPECTED AGAIN FOR TUES AFTERNOON. THE MODELS ARE
TENDING TO OVERDO THE DEW POINTS LEADING TO CAPES THAT ARE TOO
HIGH. NEVERTHELESS... SMALL HAIL AND WIND GUSTS TO 40 MPH WILL
AGAIN BE POSSIBLE DURING THE DAY ON TUESDAY. PERHAPS A FEW STORMS
COULD REACH SEVERE CRITERIA BUT WIDESPREAD SEVERE IS NOT EXPECTED
AT THIS TIME.

FORCING ALONG THE BOUNDARY IS NOT OVERLY IMPRESSIVE. THUS...I
BELIEVE THE GFS QPF AMOUNTS ARE A LITTLE HIGH WITH THIS EVENT.

FRONTAL BOUNDARY WILL BE A SLOW MOVER BUT SHOULD PASS TO OUR SOUTH
AND END THE RAIN CHANCES BY WED NIGHT.

IN THE EXT FCST...SFC HIGH BUILDS IN BEHIND THE FRONT AND WILL
PROVIDE MOSTLY CLEAR SKIES BUT WARM TEMPS FOR FRIDAY. RETURN
SOUTHERLY FLOW WILL BRING AN INCREASE IN RH VALUES AND A CHANCE OF
SHOWERS AND STORMS FOR SAT AND SUN. SLIGHTLY ABOVE NORMAL TEMPS CAN
BE EXPECTED FOR THE TAIL END OF THE EXT PD.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 69 83 67 78 / 80 70 80 60
CLARKSVILLE 69 82 62 74 / 70 70 80 60
CROSSVILLE 65 78 63 74 / 70 70 70 60
COLUMBIA 69 83 67 80 / 70 70 80 70
LAWRENCEBURG 69 82 67 82 / 70 70 80 70
WAVERLY 69 82 64 77 / 70 70 80 60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 26, 5:25 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON MAY 26 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE
BELOW SEVERE LEVELS.

17/MAG

In the hours before

Special weather statement, May 26, 11:04 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT MON MAY 26 2008

TNZ005>007-022>027-056>060-093-094-261900-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG
1104 AM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO
THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS
WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40
MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 12:43 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT MON MAY 26 2008

TNZ005>009-022>030-056>062-075-093>095-262000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1243 PM CDT MON MAY 26 2008

A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE
TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON.
THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND
GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL
SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 2:49 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON MAY 26 2008

TNZ007>011-026>034-056>066-075-077>080-093>095-262200-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...
ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...
PULASKI
249 PM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE
INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO
MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY...
BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD
TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE
CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN...
MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.
Special weather statement, May 26, 3:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT MON MAY 26 2008

TNZ011-032>034-061>066-075-077>080-262300-
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DEKALB-
WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...
ALTAMONT...COALMONT...SPENCER
338 PM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE
TENNESSEE THROUGH THE LATE AFTERNOON. THESE STORMS WILL LIKELY
PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40
MPH. WINDS OF 40 MPH CAN BRING DOWN LIMBS AND SMALL TREES.
ADDITIONALLY... BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING. THE STRONGEST STORMS
THROUGH 6 PM WILL AFFECT THE CITIES AND VICINITIES OF
JAMESTOWN...COOKEVILLE... SMITHVILLE...WOODBURY...SPARTA...AND
SHELBYVILLE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:11 PM CDTSevere Thunderstorm WarningOHXRutherford34 min
May 26, 3:31 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett29 min
May 26, 3:45 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.